Alert archive / Illinois / Tornado Warnings in 2026

Tornado Warning 9, NWS Paducah, KY

March 15, 2026Perry County, Illinois

NWS Paducah, KY issued this tornado warning at Mar 15, 2026, 5:50 PM CDT for Perry County, Illinois. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 15, 2026, 5:50 PM CDT (22:50 UTC)
Expired
Mar 15, 2026, 6:30 PM CDT
In force
40 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Perry County, IL

The radar

The Paducah radar (KPAH), 127 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 15, 3:57 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.8 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2026-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2026-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 389 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1382 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
389 m²/s²
0-3 km storm-relative helicity
410 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

144 
WFUS53 KPAH 152250
TORPAH
ILC145-152330-
/O.NEW.KPAH.TO.W.0009.260315T2250Z-260315T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
550 PM CDT Sun Mar 15 2026

The National Weather Service in Paducah has issued a

* Tornado Warning for...
  Perry County in south central Illinois...

* Until 630 PM CDT.

* At 549 PM CDT, severe thunderstorms capable of producing both
  tornadoes and extensive straight line wind damage were located
  along a line extending from near New Athens to near Evansville to
  near St. Mary, moving east at 60 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* These dangerous storms will be near...
  Pinckneyville around 615 PM CDT.

Other locations impacted by these tornadic storms include Cutler.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3821 8915 3813 8915 3812 8913 3810 8914
      3800 8959 3822 8959
TIME...MOT...LOC 2249Z 251DEG 52KT 3827 8995 3808 8986 3791 8996 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

DWS
1 follow-up statement
878 
WWUS53 KPAH 152305
SVSPAH

Severe Weather Statement
National Weather Service Paducah KY
605 PM CDT Sun Mar 15 2026

ILC145-152330-
/O.CON.KPAH.TO.W.0009.000000T0000Z-260315T2330Z/
Perry IL-
605 PM CDT Sun Mar 15 2026

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR PERRY
COUNTY...

At 605 PM CDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located along a
line extending from near Lively Grove to near Coulterville to Sparta
to near Bremen, moving northeast at 60 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

These tornadic storms will remain over mainly rural areas of Perry
County, including the following locations... Cutler.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3821 8915 3813 8915 3812 8913 3810 8914
      3800 8959 3822 8959
TIME...MOT...LOC 2305Z 240DEG 52KT 3838 8965 3822 8962 3816 8968 3801
8978

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

DWS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Mar 15, 12:52 PM CDT, 4 hours 58 minutes earlier. Its key messages:

  • There is an enhanced risk of severe storms late this afternoon into this evening, with damaging winds and isolated tornadoes the main anticipated hazards.
  • A high wind warning is in effect for portions of southern Illinois and southeast Missouri, with a wind advisory elsewhere. 35-45 mph gusts will be common, with isolated higher wind gusts possible.
  • Rain will transition to snow Sunday night into Monday before ending as much colder air plunges across the area. Little to no impactful accumulation is expected, but a light dusting of snowfall on grassy surfaces is possible.
  • Winter-like cold temperatures will start the new work week. Lows Monday night will drop into the teens to lower 20's and with a northwest wind will translate to wind chills in the single digits to lower teens.
Area forecast discussion, Mar 15, 12:52 PM CDT, 4 hours 58 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1252 PM CDT Sun Mar 15 2026

.KEY MESSAGES...

- There is an enhanced risk of severe storms late this afternoon
  into this evening, with damaging winds and isolated tornadoes
  the main anticipated hazards.

- A high wind warning is in effect for portions of southern
  Illinois and southeast Missouri, with a wind advisory
  elsewhere. 35-45 mph gusts will be common, with isolated
  higher wind gusts possible.

- Rain will transition to snow Sunday night into Monday before
  ending as much colder air plunges across the area. Little to
  no impactful accumulation is expected, but a light dusting of
  snowfall on grassy surfaces is possible.

- Winter-like cold temperatures will start the new work week.
  Lows Monday night will drop into the teens to lower 20's and
  with a northwest wind will translate to wind chills in the
  single digits to lower teens.

&&

.DISCUSSION...
Issued at 1159 AM CDT Sun Mar 15 2026

A large scale trough is digging into the plains early this
afternoon with a 150+ knot upper jet on the upshear side of the
trough axis leading to further amplification. The amplified
pattern is producing increasing southerly flow in the low levels
with NAEFS showing increased V-component wind anomalies. A
992mb surface low is moving into NE KS/SE Iowa early this
afternoon with a cold front that extends into southwest
Missouri. Southerly flow will continue this afternoon with winds
gusting to 40+ mph ahead of and behind the cold front. Some
areas have gusted to between 50-60 mph where a high wind warning
has been issued into the early afternoon. A wind advisory
remains in effect for the entire area until 12Z Monday. It is
possible the high wind warning may need to be expanding in area
and time and we will continue to monitor.

An 18z sounding from SGF shows the cap lifting and eroding indicating
the dynamic lift and moistening taking place to our west.
Moisture advection has led to dewpoints in the low to mid 50s as
of this writing. Continued moisture advection will occur ahead
of a cold front with surface dewpoints expected to increase into
the upper 50s to near 60 degrees. A majority of the CAMs are
now showing dewpoints reaching the lower 60s immediately along
and ahead of the front. Higher dewpoints have resulted in
modeled thermodynamic fields a bit higher than previous runs
with MLCAPE values now near 500 Joules or higher. Shear remains
exceptional with very strong wind magnitudes throughout the
column. A broad area of 50+ knot 0-6km shear will be in place,
with 0-1km shear 30-40 knots. Ingredients are certainly in place
for an active severe weather event with the entire Quad State
in an enhanced risk. The expected evolution is development of
storms occurring across Missouri and quickly consolidating into
a line as its moves across the Quad State. Guidance remains in
good agreement on timing, with little change from earlier
forecasts. Some CAMs show isolated development out ahead of the
front and it remains to be seen how intense this activity will
be. The thinking is that it may struggle given the capping
inversion with the more intense updrafts along the front.
Widespread damaging winds will remain the greater threat with
winds of 60-70 mph. QLCS tornadoes will also remain a threat
(some even strong) given the very strong low level shear. LCL
heights are a bit high owing to the larger dewpoint depressions
across the boundary layer and it remains to be seen how this
impacts the tornado risk going forward. It may be just enough to
keep us from seeing a higher end event on the tornado side of
things.

The front will be quick to move through, with temperatures
quickly falling behind it. By 12z 850mb temperatures will have
fallen to between -10 and -14C. Some moisture on the back end of
the system may fall as light snow on Monday, mainly across the
north and east. Still expecting this to be non-impactful with
any light accumulations mostly on grassy surfaces. The more
impactful story will be the cold temperatures. Highs on Monday
will remain in the 30s with lows dropping into teens. Brisk
northwest winds will keep wind chills in the 20s during the day
Monday and fall into the single digits to teens by Tuesday
morning. Gradual warming occurs Tuesday and Wednesday and by
Thursday temperatures will be back into the 70s. A disturbance
may bring a chance for light precipitation Tuesday night into
early Wednesday but amounts will be light. Much nicer weather
carries from Thursday into the weekend with highs in the 70s.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1248 PM CDT Sun Mar 15 2026

Strong south winds will continue ahead of the front that will
move across the terminals this afternoon into tonight. The front
will bring with it restricted cigs/visbys with a line of
convection. Some of this convection may be strong to severe.
Behind the front, winds turn to the northwest and will continue
to be strong. Time heights indicate MVFR cigs remaining a good
portion of the night and into early Monday before returning to
VFR.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...High Wind Warning until 1 PM CDT this afternoon for ILZ075-076-
     080>082-084>086-088-089.
     Wind Advisory until 7 AM CDT Monday for ILZ077-078-083-087-
     090>094.
MO...High Wind Warning until 1 PM CDT this afternoon for MOZ076-086-
     087.
     Wind Advisory until 7 AM CDT Monday for MOZ100-107>112-114.
IN...Wind Advisory until 7 AM CDT /8 AM EDT/ Monday for INZ081-082-
     085>088.
KY...Wind Advisory until 7 AM CDT Monday for KYZ001>022.

&&
Hazardous weather outlook, Mar 15, 1:43 PM CDT, 4 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
143 PM CDT Sun Mar 15 2026

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-161845-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
143 PM CDT Sun Mar 15 2026 /243 PM EDT Sun Mar 15 2026/

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...This Afternoon and Tonight

An enhanced risk of severe storms is in effect for later this
afternoon and evening, with damaging winds and isolated tornadoes
the main hazards.

Winds outside of thunderstorm activity will be strong this
afternoon ahead of and behind the front. A high wind warning and
wind advisory has been issued for portions of the area. Refer to
those products for additional information.

Rain may change to snow overnight before ending, and a light
dusting of snowfall, mainly on grassy surfaces, is possible.

River flooding continues, reference the warnings and statements
for details.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Winter-like cold will start the new work week, with the coldest
air coming with lows in the teens Monday night. Wind chills at
daybreak Tuesday will be in the single digits to lower teens as a
result.

For continued river flooding at some locations, reference the
warnings and statements for details.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report severe weather or damage to the
National Weather Service.

In the hours before

Local storm report, Mar 15, 2:33 PM CDT, 3 hours 17 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
233 PM CDT Sun Mar 15 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     Non-Tstm Wnd Dmg 1 WSW Melody Hill       38.01N 87.53W
03/15/2026                   Vanderburgh        IN   Emergency Mngr

            Winds broke a large electrical pole, which
            is leaning over Lynch Rd near Garrison Ave.

&&

ATL
Local storm report, Mar 15, 2:38 PM CDT, 3 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
238 PM CDT Sun Mar 15 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 AM     Non-Tstm Wnd Gst 5 NW Corydon            37.80N 87.76W
03/15/2026  M49 MPH          Henderson          KY   Fire Dept/Rescue

1138 AM     Non-Tstm Wnd Gst Henderson               37.84N 87.58W
03/15/2026  M50 MPH          Henderson          KY   Fire Dept/Rescue

1201 PM     Non-Tstm Wnd Gst 4 W Dycusburg           37.17N 88.25W
03/15/2026  M52 MPH          Livingston         KY   Public

            Measured on two devices.

&&
Local storm report, Mar 15, 2:39 PM CDT, 3 hours 11 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
239 PM CDT Sun Mar 15 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1132 AM     Non-Tstm Wnd Dmg Marion                  37.73N 88.94W
03/15/2026                   Williamson         IL   Public

            Siding damage to a home in Marion.

&&

ATL
Local storm report, Mar 15, 2:42 PM CDT, 3 hours 8 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
242 PM CDT Sun Mar 15 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 PM     Non-Tstm Wnd Dmg 1 SSW Benton            38.00N 88.92W
03/15/2026                   Franklin           IL   Emergency Mngr

            Significant amount of siding on one side of
            a church peeled off.

&&

ATL
Local storm report, Mar 15, 2:43 PM CDT, 3 hours 7 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
243 PM CDT Sun Mar 15 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     Non-Tstm Wnd Dmg Benton                  38.01N 88.92W
03/15/2026                   Franklin           IL   Broadcast Media

            Large tree fell onto a home in Benton.

&&

ATL
Local storm report, Mar 15, 3:13 PM CDT, 2 hours 37 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
313 PM CDT Sun Mar 15 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 AM     Non-Tstm Wnd Gst 3 NNE Lithium           37.87N 89.87W
03/15/2026  M52 MPH          Perry              MO   AWOS

            AWOS station KPCD Perryville MO.

1020 AM     Non-Tstm Wnd Gst 1 ENE Breckinridge Cent 37.69N 87.84W
03/15/2026  M52 MPH          Union              KY   Mesonet

            Mesonet station FRNY Morganfield KY 4 E.

1115 AM     Non-Tstm Wnd Gst 1 WSW Raleigh           37.82N 88.55W
03/15/2026  M51 MPH          Saline             IL   AWOS

            AWOS station KHSB Harrisburg IL.

1220 PM     Non-Tstm Wnd Gst 2 ESE Princeton         37.10N 87.86W
03/15/2026  M51 MPH          Caldwell           KY   Mesonet

            Mesonet station PRNC Princeton KY 2 SE.

1133 AM     Non-Tstm Wnd Gst 4 SE Grand Tower        37.60N 89.46W
03/15/2026  M50 MPH          Jackson            IL   Mesonet

            Mesonet station UP809 3.6 SE Grand Tower
            (UPR).

1105 AM     Non-Tstm Wnd Gst 2 NNE Cisne             38.55N 88.42W
03/15/2026  M49 MPH          Wayne              IL   Mesonet

            Mesonet station DVI11082 Cisne.

1135 AM     Non-Tstm Wnd Gst 2 WSW Central City      37.29N 87.16W
03/15/2026  M49 MPH          Muhlenberg         KY   Mesonet

            Mesonet station CCTY Greenville KY 6 N.

1140 AM     Non-Tstm Wnd Gst 2 N Melody Hill         38.05N 87.52W
03/15/2026  M49 MPH          Vanderburgh        IN   ASOS

            ASOS station KEVV Evansville IN.

1155 AM     Non-Tstm Wnd Gst 5 SW Marion             37.68N 89.00W
03/15/2026  M49 MPH          Williamson         IL   Mesonet

            Mesonet station COWI2 Crab Orchard IL.

0918 AM     Non-Tstm Wnd Gst 5 SSE Acorn Ridge       36.85N 90.03W
03/15/2026  M48 MPH          Stoddard           MO   Mesonet

            Mesonet station SSAPH Hboi Aqua 2.

0945 AM     Non-Tstm Wnd Gst 1 SE Energy             37.77N 89.02W
03/15/2026  M48 MPH          Williamson         IL   AWOS

            AWOS station KMWA Marion IL.

1211 PM     Non-Tstm Wnd Gst 3 WNW Scott City        37.23N 89.58W
03/15/2026  M48 MPH          Scott              MO   ASOS

            ASOS station KCGI Cape Girardeau MO.

0213 PM     Non-Tstm Wnd Gst 5 WSW Henderson         37.82N 87.67W
03/15/2026  M48 MPH          Henderson          KY   AWOS

            AWOS station KEHR Henderson KY.

1035 AM     Non-Tstm Wnd Gst 4 NE Marion             37.38N 88.04W
03/15/2026  M47 MPH          Crittenden         KY   Mesonet

            Mesonet station RPTN Marion KY 4 NE.

1135 AM     Non-Tstm Wnd Gst 2 E Mount Vernon        38.32N 88.87W
03/15/2026  M47 MPH          Jefferson          IL   AWOS

            AWOS station KMVN Mt Vernon IL.

1149 AM     Non-Tstm Wnd Gst 1 NE Mount Vernon       37.94N 87.89W
03/15/2026  M45 MPH          Posey              IN   Mesonet

            Mesonet station CW7104 Mount Vernon IN.

1245 PM     Non-Tstm Wnd Gst 4 SW Cadiz              36.83N 87.86W
03/15/2026  M45 MPH          Trigg              KY   Mesonet

            Mesonet station CADZ Cadiz KY 4 SW.

&&

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 10:45 AM CDTHigh Wind WarningPAHAlexander, Edwards, Franklin, Gallatin, Hamilton, Hardin and 13 more8 hr
Mar 15, 12:59 PM CDTWind AdvisoryPAHAlexander, Edwards, Franklin, Gallatin, Hamilton, Hardin and 13 more18 hr
Mar 15, 6:24 PM CDTSevere Thunderstorm WarningPAHJefferson, Perry51 min
Mar 15, 6:36 PM CDTSevere Thunderstorm WarningPAHFranklin, Jackson, Jefferson, Perry, Williamson39 min
Mar 15, 6:36 PM CDTSevere Thunderstorm WarningPAHAlexander39 min
Mar 15, 6:42 PM CDTTornado WarningPAHJackson, Union, Williamson48 min
Mar 15, 6:52 PM CDTSevere Thunderstorm WarningPAHAlexander, Jackson, Johnson, Pulaski, Union, Williamson38 min

Nearby

Tornado Warnings in Illinois, 2026Every tornado warning in 2026Tornadoes in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.